Alert archive / Illinois / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Lincoln, IL

June 24, 2000Edgar County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 24, 2000, 9:37 PM CDT for Edgar County, Illinois. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2000, 9:37 PM CDT (02:37 UTC)
Expired
Jun 24, 2000, 11:00 PM CDT
In force
83 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Edgar County, IL

The radar

The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 250239
FFWILX
ILC045-250400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
937 PM CDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 1100 PM CDT

* AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN HAS FALLEN ACROSS THE SOUTHERN HALF OF EDGAR
  COUNTY FROM AROUND PARIS AND SOUTH.

* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS
  THE AREA. RAINFALL AMOUNTS WILL LIKELY RANGE UP TO 1 INCH IN AN
  HOUR. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO JUDGE HOW
MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS.

KMH/E
NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:30 PM CDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jun 24, 2:30 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT SAT JUN 24 2000

FORECAST CHALLENGE IS WHETHER TO CONTINUE FLASH FLOOD WATCH THIS
EVENING AND RISK OF MORE SEVERE WEATHER. SPC ISSUED NEW SEVERE
THUNDERSTORM WATCH TIL 8 PM CDT FROM DANVILLE-EFFINGHAM AND EAST.

12Z/JUN 24 SHORT RANGE MODELS IN BETTER AGREEMENT THAN LAST RUN.
GOOD INITIALIZATION AND MODELS...ESPECIALLY ETA...MORE INTENSE WITH
MID LEVEL SHORT WAVE/MCV OVER SOUTHCENTRAL IA JUST SW OF KOTM AT 18Z
MOVING E INTO CENTRAL IL BY 00Z/SUN AND INTO CENTRAL AND NORTHERN
INDIANA BY 06Z/SUN. AVG MODEL QPF HALF TO 1 INCH ACROSS CWA THIS
AFTERNOON AND EVENING WITH LOCAL 1-2 INCH POCKETS EAST OF A
BMI-TAYLORIVILLE LINE WHERE FLASH FLOOD WATCH TO CONTINUE THIS
EVENING AND COORDINATED WITH NEIGHBORING OFFICES. FFG ACROSS FCWA
AS LOW AS A HALF TO 1 INCH/1 HR AND 1-1.5 INCHES/3 HR WITH A FEW
POINTS ALONG SE CWA RIVERS ABOVE FLOOD STAGE.

19Z SURFACE ANALYSIS HAS 1006 MB LOW JUST S OF KOTM WITH S FLOW AND
TROPICAL AIR MASS OVER CENTRAL IL AHEAD OF THE FEATURE WITH
DEWPOINTS 70-75. LEADING EDGE OF BAND OF CONVECTION/STRENGTHENING
THUNDERSTORMS JUST PASSING E OF I-57 AT 19Z AND MOVING ENE 30-40
MPH. DEVELOPING BANDS OF CONVECTION ACROSS IL WITH MORE WIDSPREAD
CONVECTION OVER N IL N OF PIA/BMI. MODELS TAKE THIS LOW E INTO N CWA
BY 00Z AND INTO N INDIANA BY 06Z. MORE VIGOROUS MID LEVEL SHORT WAVE
DEPICTED WELL ON VISIBLE SATELLITE TO FOLLOW SIMILAR PATH AND
INITIATE WIDESPREAD CONVECTION E OF IL RIVER LATE THIS AFTERNOON...
AND EXITING E INTO INDIANA AROUND MIDNIGHT. PWAT 1.5-2 INCHES
COMBINED WITH ABOVE FFG AND TIMING OF SHORT WAVE...SUPPORT FLASH
FLOOD WATCH THIS EVENING FROM I-55 EAST. HEAVY RAINS POSSIBLE W OF
I-55 BUT EARLY THIS EVENING B4 SUNSET...THEREFORE WILL NOT CONTINUE
FFA THERE.

SUNDAY LOOKS ALMOST DRY AS NO SHORT WAVE ENERGY TO SPEAK OF AND H5
RIDGE SLOWLY BUILDING BACK N. MODEL GUIDANCE POPS HAVE LOWER 30-50%
FOR SUNDAY AND BELOW 10%. WILL KEEP A PROB30 CHANCE OF A LATE DAY
AIR MASS THUNDERSTORM ALONG ANY REMAINING OUTFLOW BOUNDARY ADMIST
LINGERING HUMID AIR MASS AS DEWPOINTS IN THE UPPER 60S/LOWER 70S.

FAIRLY STRONG NORTHERN STREAM SHORT WAVE DEPARTS BRITISH COLUMBIA
AND MOVES ESE ACROSS THE NORTHERN PLAINS SUNDAY AND GREAT LAKES MON.
ASSOCIATED COLD FRONT SLIDES SE TO GALESBURG BY 12Z/MON...THEN TO
PASS SE OF KLWV BY SUNSET/MON. WILL HAVE PROB50 CONVECTION NW CWA
AND PROB30 SE SUNDAY NIGHT...THEN GOOD CHANCE MONDAY ACROSS FCWA.

TEMPWISE...FWC/FAN CLOSE WITH LOWS 65-70 TONIGHT AND SUN NIGHT AND
FOLLOWED. LIKE WARMER FWC HIGHS IN MID-UPPER 80S SUNDAY WITH PARTLY
SUNNY SKIES AND H85 TEMPS ELEVATING TO 19-20C. COOLER FWC HIGHS MON
AROUND 80 NW CWA AND LOW 80S CENTRAL WITH MORE CLOUDS AND CONVECTION
WITH FRONT SLIDING THROUGH...MID-UPPER 80S SE OF I-70 AS FRONT NOT
TO PASS THROUGH UNTIL END OF DAY.

QUICK MEDIUM RANGE PEAK TUE-THU LOOKS FAIRLY DRY TUE/THU WITH
CONVECTION CHANCES WED WITH SFC WAVE RIDING ENE ALONG STALLED OUT
FRONTAL BOUNDARY IN THE MID MS AND LOWER OHIO VALLEY. PROGRESSIVE
ZONAL FLOW ACROSS THE NORTHERN U.S. AROUND H5 LOW OVER HUDSON BAY
RACES SHORT WAVE ENERGY E AND MAY KICK OFF SCT CONVECTION N CWA
THU AFTN. COOLER TEMPS WITH HIGHS IN THE UPPER 70S/LOWER 80S AND
LOWS IN THE UPPER 50S/LOWER 60S. RETURN TO SUMMER HEAT AND HUMIDITY
NEXT WEEKEND AS UPPER LEVEL RIDGE BUILDS IN ALONG WITH UPPER 80S
AND LOWER 90S.

THANKS FOR THE COORDINATION...IND...DVN...LSX...CHI...PAH.

PRELIMINARY CCF FOR COORDINATION PURPOSES...

SPI BE 066/087 068/081 061 07634
PIA BE 065/085 065/079 059 07635
DEC BE 066/086 068/081 061 07734
CMI BE 066/086 068/080 061 07733
MTO BE 068/086 069/083 063 07733
LWV BE 070/089 071/088 067 07633

.ILX...FLASH FLOOD WATCH THIS EVENING FROM I-55 EAST TO INDIANA.

HUETTL

In the hours before

Special weather statement, Jun 24, 6:20 PM CDT, 3 hours 17 minutes before
ILZ041-042-047>051-242345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT SAT JUN 24 2000

...SEVERE THUNDERSTORM WATCH CANCELED ALONG AND WEST OF I-55...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 8 PM CDT
HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...CASS...LOGAN...
MASON...MENARD...MORGAN...SANGAMON AND SCOTT.

THE THREAT OF SEVERE WEATHER IS EAST OF I-55 WHERE A SEVERE
THUNDERSTORM WATCH CONTINUES THROUGH 8 PM CDT. ALSO A FLASH
FLOOD WATCH REMAINS IN EFFECT EAST OF I-55 THIS EVENING.

HUETTL
Special weather statement, Jun 24, 7:22 PM CDT, 2 hours 15 minutes before
ILZ043>046-052>057-061>063-066>068-071>073-250045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
722 PM CDT SAT JUN 24 2000

...SEVERE THUNDERSTORM WATCH CANCELED EAST OF I-55...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE
REMAINDER OF CENTRAL ILLINOIS EAST OF I-55 UNTIL 8 PM CDT HAS
BEEN CANCELED.

THE THREAT OF SEVERE WEATHER IS NOW RESTRICTED TO SOUTHERN ILLINOIS
FROM SAINT LOUIS TO EVANSVILLE SOUTH...AND EAST IN INDIANA.
A FLASH FLOOD WATCH REMAINS IN EFFECT EAST OF I-55 THIS EVENING.

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:28 PM CDTFlash Flood WarningILXColes92 min
Jun 24, 10:59 PM CDTFlash Flood WarningILXEdgar61 min

Nearby

Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.